MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the distal tip fractured and remained inside the patient.Vascular access was obtained via contralateral approach.The 100% stenosed target lesion was located in the severely calcified and moderate to severely tortuous superficial femoral artery (sfa).A 300cm v-14 control wire and a 130cm eluvia drug-eluting vascular stent system were selected for a peripheral revascularization procedure.The lesion was predilated.During the procedure, the distal tip of the v-14 control wire fractured and remained in a subintimal channel in the sfa.Throughout the entire procedure, friction occurred in the systems.During deployment, lots of force was required to deploy the stent.Fifty percent of the stent was deployed when the event occurred.Pulling the pull grip and pulling back on the delivery system ultimately deployed the stent.The stent stretched and fractured.The stent was not removed from the patient and remained in the vessel.The stent was post dilated.No kinks were observed.The non-boston scientific guidewire and the stent delivery system were intact and removed together from the patient.A non-boston scientific.014 guidewire was used to complete the procedure.The procedure was completed successfully and patient's foot was looking better than prior to the procedure.The patient will continued to be followed with more frequent imaging.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received and the polymer jacket and wire were detached and the distal tip was kinked.No other issues were noted in the device.Microscopic inspection confirmed the polymer jacket and wire were detached and the distal tip was kinked.The outer diameter of the device was measured in the distal, medium, and proximal sections and was within specification.Only 8.5cm of the distal tip was returned attached to the device distal section, therefore, 2.5cm was detached and not returned.No discernible defect or damage was identified on the provided photos.
 
Event or Problem Description
It was reported that the distal tip fractured and remained inside the patient.Vascular access was obtained via contralateral approach.The 100% stenosed target lesion was located in the severely calcified and moderate to severely tortuous superficial femoral artery (sfa).A 300cm v-14 control wire and a 7x120, 130cm eluvia drug-eluting vascular stent system were selected for a peripheral revascularization procedure.The lesion was predilated.During the procedure, the distal tip of the v-14 control wire fractured and remained in a subintimal channel in the sfa.Throughout the entire procedure, friction occurred in the systems.During deployment, lots of force was required to deploy the stent.Fifty percent of the stent was deployed when the event occurred.Pulling the pull grip and pulling back on the delivery system ultimately deployed the stent.The stent stretched and fractured.The stent was not removed from the patient and remained in the vessel.The stent was post dilated.No kinks were observed.The non-boston scientific guidewire and the stent delivery system were intact and removed together from the patient.A non-boston scientific.014 guidewire was used to complete the procedure.The procedure was completed successfully and patient's foot was looking better than prior to the procedure.The patient will continued to be followed with more frequent imaging.There were no patient complications.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13459356
Report Number2134265-2022-00954
Device Sequence Number6199734
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public08714729799269
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0027756936
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE SHEATH: 6 FRENCH TERUMO DESTINATION; GUIDE SHEATH: 6 FRENCH TERUMO DESTINATION; GUIDEWIRE: .035 TERUMO GLIDEWIRE ADVANTAGE; GUIDEWIRE: .035 TERUMO GLIDEWIRE ADVANTAGE
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite